Academic Journals Database
Disseminating quality controlled scientific knowledge

Bisphosphonate-induced femoral fragility fractures: What do we know?

ADD TO MY LIST
 
Author(s): Arkan S Sayed-Noor | Bakir K Kadum | Göran O Sjödén

Journal: Orthopedic Research and Reviews
ISSN 1179-1462

Volume: 2010;
Issue: default;
Start page: 27;
Date: 2010;
Original page

ABSTRACT
Arkan S Sayed-Noor1,2, Bakir K Kadum1, Göran O Sjödén1,21Department of Orthopaedic Surgery, Sundsvall Hospital, Sundsvall, Sweden; 2Department of Surgical and Perioperative Sciences, Norrlands University Hospital, Umeå, SwedenAbstract: Bisphosphonates (BPs), in particular alendronate, are the cornerstone of treatment for postmenopausal osteoporosis. The efficacy and safety of these drugs are well documented in the literature. However, increasing numbers of reports show a possible association between long-term treatment with BPs and the occurrence of characteristic femoral fragility fractures. In this review article, we discuss the existing reports in regard to the natural history and management of these fractures. Orthopedic surgeons and other specialists dealing with patients on BP therapy should be aware of this possible association because patients with BP-induced femoral fragility fractures warrant prompt surgical management.Keywords: bisphosphonate, alendronate, osteoporosis, fragility fractures, microdamage, bone turnover
RPA Switzerland

Robotic Process Automation Switzerland

    

Tango Rapperswil
Tango Rapperswil